Posted by yxibow on January 27, 2006, at 0:32:44
In reply to Blueberry, YXIBOW: Your opinion on this??????????, posted by qbsbrown on January 26, 2006, at 18:31:45
I don't know or want to comment much on the political source of the argument, notwithstanding the usual diatribe of the psychiatric professsion, etc...
But there is sound reason for not adding more to the mixture, you're right. There's no reason for a fast taper of any benzodiazepine, and regardless of how long one has taken it, a reasonable taper can and has been done times countless beyond numbers. The usual taper is about 10% per week of the substance.
If this is intolerable, and one is experiencing "withdrawal", then it isn't a successful taper. There shouldn't be great "withdrawal" symptoms. Just dial it down a notch, to 5% per week. It's just like losing weight (which I am attempting to do at my best) -- you only are supposed to do 1-2 lbs per week (I do about 2-3, which is on the high side of okay).
There's no rush to remove the substance from the system, benzodiazepines have been tested time immemorial and 46 years of knowledge has created a whole insight into the process. You'll gradually get it out, one way or another.
No point seeking other substances to replace it, other than ibuprofen or something if you experience a tension headache, but that's about all I'd say for it. If you have a reasonably good liver and kidney, which most people do, there's no particular harm done. Valium is eliminated by the
liver at CYP P450 3A4. If it makes you feel better for your doctor to do a blood draw for liver testing, that's perfectly fine -- I dont know how that's done in China but its a simple test here. Just make sure they're using clean needles, I assume there's sufficient knowledge of Western hygiene practices as you've informed me about the clinics.